March 19, 2019 at 12:25 pm #112228
Hi, I’m on my third kind of ADHD tablet now, and was wondering if people could share their experiences of their medication, what they found beneficial and what didn’t work for them? I’m trying to build up a picture of whether what I experience is “normal”, and it may help me narrow down what I need in an ADHD drug. 🙂 I’d be interested to know if any of you were able to mitigate side effects such as thirst and sleeping issues, as I’ve had tablets like Elvanse which would have been fine had they not stopped me sleeping.
For ref, I’, 29 and female.
Lisdexamfetamine (Elvanse, Vyvanse. 20mg raised to 50mg)
* Worked well for it’s prescribed purpose, I felt a notable difference in concentration, while not perfect.
* I didn’t feel tired/yawny all day. No need for caffeine at all (which I was previously reliant on).
* 1 tablet in the morning worked all day.
* Eventually affected my sleep to the point where I wasn’t sleeping at all, this was the main factor for changing tablets. I either didn’t sleep, or would wake up really early for no reason.
* THIRSTY ALL THE TIME!!! Which means I’m peeing ALL THE TIME. :C Pretty disruptive.
* Lack of appetite. This was both a pro and con to me, as while it wasn’t a healthy habit, not getting up from my desk at lunch helped me concentrate more.
Dexamfetamine sulfate (10mg, raised to 15mg, not aware of brand name!)
* Again, didn’t feel tired or yawny, so felt alert and awake on it.
* Better control over dosage as it was short release (4 hours), so I could take 1 in the morning and choose not to take more in the afternoon, or could if needed.
* Sleep wasn’t brilliant but better than Elvanse. I did still wake up early in the morning which was odd.
* THIRSTY ALL THE TIME!!! AGAIN!
* Lack of appetite, though not as severe.
* Didn’t work as well as the Elvanse for concentration. Felt like it wore off quickly on account of the short release times too.
I’m about to start Medikenet XL 20mg (Ritalin) this week, so I’ll update on the progress of that. 🙂
March 19, 2019 at 8:28 pm #112276
I’ve only tried three different meds: Strattera (atomoxetine) 40 and 80 mg, methylphenidate (Ritalin) 5 mg, and currently I’m on the titrating stages of Vyvanse 30 mg.
I am also currently on Wellbutrin XL 150 mg once a day, but this is for depression.
I didn’t like Strattera. I started with 40, and then went up to 80. I took it for about 10-12 weeks. I just couldn’t do it anymore. I did feel slightly more alert, but it didn’t help all that much with focus. It messed with my sleep. It made me extremely thirsty and sweat profusely. By the afternoon I was very fatigued. I was so hot on it all the time. I wore t-shirts outside even when it was just 50 F!
Then I tried methylphenidate 5 mg. The psychiatrist who gave it to me was not an expert in ADHD and therefore didn’t feel comfortable giving me any more than 30 tablets a month of that. This only worked alright when I took 2-3 tablets minimum, and I’d have to take it every 3-4 hours. I went through 30 tablets quickly ’cause it wasn’t helping me just to take one a day.
when I finally got diagnosed with ADHD (combined type), I was put on Vyvanse 30 mg, and I have taken it for 6 days. It’s gotten better for me every day since I started taking it. I feel really calm on it. I really feel the effects about 1.5 hours after I take it, up to about 4 PM, and then i get really tired unless I drink coffee or something. But I always compare the calmness of taking this to taking a few benzodiazepines, but minus the drowsiness. I am alert, but my mind and body are amazingly still.
It messed with my sleep for only one night, but my sleep has actually improved. I fall asleep within 20 minutes, and I wake up only about 2-3 times a night and go right back to sleep. Before this med, it’d take me at least 1 hour to go to sleep, usually 2. And I’d wake up about 5 times a night on average.
I feel motivated, calm, and I can focus on one task at a time, even mundane, boring ones. And I don’t have the urge to stop and move on to something else out of boredom. I don’t fidget so much anymore. And it hasn’t affected my appetite too much. I’d say it’s remained the same.
Today was my best day yet on it. I accomplished some stuff at home, and I managed to be effective and mentally present at work. I came home and ate something and had a bit of coffee so I wouldn’t get the fatigue again.
Vyvanse has been a miracle for me. Well, I am only on day 6, so I’ll know for sure if it is really the medication for me if every day going forward ends up being like today. I do think that I am not up to the optimum dose yet, because I am not where I want to be yet with focus. And there is still that middle of the day fatigue. I’d like to not have to always try to fight the fatigue every day. I think I might be bumped up to 40 mg, maybe 50 mg max. But I don’t expect to go any higher than that, because I feel like I’m really close to what “normal” is, without losing too much of my personality.
For extra context, I’m 35-years old, a full-time student, mother, and I work part-time as well.
May 18, 2020 at 4:54 am #172026
This is so good to read!!! Only recently been put on Elvanse – only recently diagnosed for sure – and hasn’t seemed to do any good at all!! I have my usual (high) levels of energy but still scatty, unfocussed etc. etc. I’m thinking 30mg isn’t enough but – as you found you got better results as time went on – won’t give up hope!!!
May 24, 2020 at 12:44 pm #172595
I was put on ritalin instant release a while ago. First ADHD diagnosis and treatment.
Productivity is sort of improved while on it, but the comedown is terrible and I am left irritable and burned out afterwards.
I also experience excessive urination, thirst and nausea.
I normally eat healthy and avoid gaining weight. But despite the idea that stimulants suppress appetite, I actually eat junk that I wouldn’t normally eat while on ritalin. That’s because the pills make me nauseous and eating normal food is hard, so I resort to snickers bars and putting sugar in my coffee(which I rarely do otherwise).
I rarely sleep well anyway, so the sleep aspect is negligible.
Overall not very pleased. I consider consulting a doctor for other options.
You must be logged in to reply to this topic. Login